Thunderstorm Wind, Tazewell
- When
- October 24, 4:20 PM CST to 4:25 PM CST
- Where
- Tazewell County, Pekin
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.570, -89.630
Several tree limbs were blown down.
Low pressure tracking from near Kansas City around midday on October 24th into central Illinois during the evening of the 24th triggered two distinct bands of pre-frontal convection. Some of the storms produced damaging wind gusts of 60 to 70mph and hail as large as golf balls.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILX wrote it up.
Low pressure tracking from near Kansas City around midday on October 24th into central Illinois during the evening of the 24th triggered two distinct bands of pre-frontal convection. Some of the storms produced damaging wind gusts of 60 to 70mph and hail as large as golf balls. In addition, heavy rainfall of 2 to 4 inches occurred...which led to localized flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Oct 24, 2:44 PM CST, 1 hour 36 minutes earlier.
Area Forecast Discussion National Weather Service Lincoln IL 344 PM CDT Sun Oct 24 2021 .SYNOPSIS... Issued at 344 PM CDT Sun Oct 24 2021 Multiple severe weather hazards exist across central Illinois late this afternoon and evening...including the potential for flash flooding. Be sure to review your weather safety plan and stay situationally aware. && .SHORT TERM...(This evening through Monday) ISSUED AT 344 PM CDT Sun Oct 24 2021 20z/3pm surface analysis shows a 997mb low over northwest Missouri with a warm front extending eastward along a Kirksville...to Taylorville...to Terre Haute line. Temperatures have surged well into the 70s south of the boundary, while readings hover in the 50s to the north. As expected, a couple bands of convection are developing within the warm sector of the system. The first extends from near Macomb southwestward to Columbia, Missouri...while the second is further west immediately along an advancing cold front across western Missouri. Given high degree of wind shear in the environment, all severe hazards will be possible as the storms track through the area late this afternoon and evening. Damaging wind gusts and large hail will be the primary threats: however, a couple embedded tornadoes may develop along the lines...especially this evening for locations along/south of I-72. Based on regional radar trends and latest HRRR, it appears the western line of convection will push across the I-57 corridor by around midnight...then into Indiana shortly afterwards. As the surface low lifts into north-central Illinois late tonight, showers will wrap back into the area and will linger through at least midday Monday before gradually tapering off and coming to an end from west to east during the afternoon. Main weather story on Monday will be the windy and colder conditions. After a brief warm-up this evening when the warm front lifts north of I-72, temps will crash late tonight and will remain in the lower to middle 50s on Monday. In addition, strong NW winds gusting 30-40mph will make it feel even chillier. && .LONG TERM...(Monday night through Sunday) ISSUED AT 344 PM CDT Sun Oct 24 2021 High pressure will build into the region Monday night, resulting in clearing skies and diminishing winds. With low temperatures expected to drop into the middle 30s, think patchy frost is a good bet across the Illinois River Valley. Further east, think temps will remain a bit too warm in the upper 30s and lower 40s...and winds will remain too strong for frost formation. After a chilly start to the day, ample sunshine will warm readings into the upper 50s and lower 60s. After that, another frontal boundary will swing into the Midwest by the middle of the week. With the associated upper low cutting off from the main flow, this system will be slow to arrive and slow to depart. As a result, have delayed PoPs on Wednesday...and these may need to be further reduced or even removed entirely if trends continue. Have then gone with high PoPs Wednesday night through Friday before the system finally departs by next weekend. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 111 PM CDT Sun Oct 24 2021 IFR ceilings will prevail across central Illinois for the next couple of hours before a warm front pushes northward and improves ceilings later this afternoon/evening. Based on current placement of front and 12z NAM/HRRR data, it appears will rise to VFR at KSPI by 20z...then further NE to KDEC/KCMI by around 22z. KPIA will likely remain IFR/MVFR for the entire 18z TAF period. Radar imagery shows a relative lull in precip: however, a line of convection is beginning to take shape across western Missouri. These storms will continue to develop and track E/NE into central Illinois late this afternoon and evening. Will continue to feature VCTS at the terminals for now, but will likely upgrade to prevailing once radar trends are more apparent and exact timing becomes certain. One or two lines of storms will push through the area this evening before a cold front sweeps the convection into Indiana after midnight. Once the front passes, winds will veer to NW and MVFR ceilings will spill back across all of central Illinois overnight into Monday morning. Winds will also become strong/gusty behind the front, with numeric guidance and forecast soundings suggesting gusts in excess of 30kt on Monday. && .ILX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Monday morning for ILZ027>031-036>038- 040>048. Flood Watch through Monday morning for ILZ049>051-053. Flash Flood Watch through Monday morning for ILZ051. && SYNOPSIS...Barnes SHORT TERM...Barnes LONG TERM...Barnes AVIATION...Barnes
Hazardous Weather Outlook National Weather Service Lincoln IL 303 PM CDT Sun Oct 24 2021 ILZ027>031-036>038-040>048-252015- Cass-Champaign-De Witt-Fulton-Knox-Logan-Marshall-Mason-McLean- Menard-Peoria-Piatt-Schuyler-Stark-Tazewell-Vermilion-Woodford- 303 PM CDT Sun Oct 24 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TONIGHT... The threat for severe weather will be primarily this evening. Large hail up to the size of quarters, damaging thunderstorm wind gusts between 60-70 mph, and a few tornadoes will be possible. Periods of heavy rainfall may lead to localized flash flooding. Widespread amounts between 1-3" will be most common, but localized amounts between 4-6" are possible. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Winds will remain gusty on Monday as the frontal system departs the region. Occasional gusts to 35 mph will be possible during the afternoon hours. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed this evening. ILZ049-050-053-252015- Macon-Morgan-Scott- 303 PM CDT Sun Oct 24 2021 ...FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... The threat for severe weather will be primarily this evening. Large hail up to the size of quarters, damaging thunderstorm wind gusts between 60-70 mph, and a few tornadoes will be possible. Periods of heavy rainfall may lead to localized flash flooding. Widespread amounts between 1-3" will be most common, but localized amounts between 4-6" are possible. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Winds will remain gusty on Monday as the frontal system departs the region. Occasional gusts to 35 mph will be possible during the afternoon hours. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed this evening. ILZ051-252015- Sangamon- 303 PM CDT Sun Oct 24 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... This Hazardous Weather Outlook is for portions of central Illinois. .DAY ONE...TONIGHT... The threat for severe weather will be primarily this evening. Large hail up to the size of quarters, damaging thunderstorm wind gusts between 60-70 mph, and a few tornadoes will be possible. Periods of heavy rainfall may lead to localized flash flooding. Widespread amounts between 1-3" will be most common, but localized amounts between 4-6" are possible. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Winds will remain gusty on Monday as the frontal system departs the region. Occasional gusts to 35 mph will be possible during the afternoon hours. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed this evening. ILZ052-054>057-061>063-066>068-071>073-252015- Christian-Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar- Effingham-Jasper-Lawrence-Moultrie-Richland-Shelby- 303 PM CDT Sun Oct 24 2021 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... The threat for severe weather will ramp up this evening. Large hail up to the size of quarters, damaging thunderstorm wind gusts between 60-70 mph, and a few tornadoes will be possible. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Winds will remain gusty on Monday as the frontal system departs the region. Occasional gusts to 35 mph will be possible during the afternoon hours. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed this evening. Shimon
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1235 PM CDT SUN OCT 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM HEAVY RAIN 1 SW JACKSONVILLE AIRPO 39.77N 90.25W
10/24/2021 M3.20 INCH MORGAN IL AWOS
AWOS STATION KIJX JACKSONVILLE MUNI AP.
1209 PM HEAVY RAIN 1 NE PEORIA INTL AIRPOR 40.67N 89.68W
10/24/2021 M1.60 INCH PEORIA IL ASOS
ASOS STATION KPIA PEORIA INTL AIRPORT.
1154 AM HEAVY RAIN 1 E DECATUR AIRPORT 39.83N 88.85W
10/24/2021 M1.51 INCH MACON IL ASOS
ASOS STATION KDEC DECATUR AP.
1200 PM HEAVY RAIN 4 S BONDVILLE 40.05N 88.37W
10/24/2021 M1.46 INCH CHAMPAIGN IL MESONET
MESONET STATION BNDI2 UI BONDVILLE CHAMPAIGN
9 SW IL US.
1100 AM HEAVY RAIN 2 NE MACKINAW 40.55N 89.33W
10/24/2021 M1.45 INCH TAZEWELL IL CO-OP OBSERVER
CO-OP OBSERVER STATION MACI2 MACKINAW 2NE.
1030 AM HEAVY RAIN YATES CITY 40.78N 90.02W
10/24/2021 M1.36 INCH KNOX IL CO-OP OBSERVER
CO-OP OBSERVER STATION YATI2 YATES CITY.
1000 AM HEAVY RAIN 5 SSW LE ROY 40.29N 88.80W
10/24/2021 M1.31 INCH MCLEAN IL COCORAHS
COCORAHS STATION IL-MCL-7 LE ROY 4.1 SSW.
1227 PM HEAVY RAIN 1 SE WILLARD AIRPORT 40.03N 88.27W
10/24/2021 M1.25 INCH CHAMPAIGN IL ASOS
ASOS STATION KCMI WILLARD AIRPORT.
1050 AM HEAVY RAIN 1 E OLNEY 38.73N 88.07W
10/24/2021 M1.20 INCH RICHLAND IL COCORAHS
COCORAHS STATION IL-RC-3 OLNEY 0.7 E.
1156 AM HEAVY RAIN 1 SSW CENTRAL ILLINOIS 40.47N 88.92W
10/24/2021 M1.15 INCH MCLEAN IL AWOS
AWOS STATION KBMI CENTRAL ILLINOIS AIRPORT.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
125 PM CDT SUN OCT 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM FLASH FLOOD JACKSONVILLE 39.73N 90.23W
10/24/2021 MORGAN IL LAW ENFORCEMENT
DELAYED REPORT. ROUTE STREET AND COUNTRY
CLUB ROAD WERE BARRICADED DUE TO FLOOD
WATER.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
139 PM CDT SUN OCT 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 AM HEAVY RAIN 1 WNW SPRINGFIELD 39.81N 89.66W
10/24/2021 M1.82 INCH SANGAMON IL COCORAHS
COCORAHS STATION IL-SG-52 SPRINGFIELD 1.9
NNW.
1239 PM HEAVY RAIN 1 E CANTON 40.56N 90.02W
10/24/2021 M1.77 INCH FULTON IL COCORAHS
COCORAHS STATION IL-FL-17 CANTON 1.2 ESE.
1200 PM HEAVY RAIN 2 SE AUBURN 39.58N 89.72W
10/24/2021 M1.76 INCH SANGAMON IL MESONET
0700 AM HEAVY RAIN 3 W LELAND GROVE 39.78N 89.73W
10/24/2021 M1.73 INCH SANGAMON IL COCORAHS
COCORAHS STATION IL-SG-17 SPRINGFIELD 4.4 W.
0900 AM HEAVY RAIN 3 NNE ASHLAND 39.92N 89.99W
10/24/2021 M1.71 INCH MENARD IL COCORAHS
COCORAHS STATION IL-ME-13 TALLULA 3.0 WSW.
1100 AM HEAVY RAIN ASTORIA 40.23N 90.36W
10/24/2021 M1.48 INCH FULTON IL MESONET
0100 PM HEAVY RAIN NWS LINCOLN 40.15N 89.33W
10/24/2021 M1.40 INCH LOGAN IL OFFICIAL NWS OBS
RAINFALL SINCE MIDNIGHT.
1253 PM HEAVY RAIN 1 SE WILLARD AIRPORT 40.03N 88.27W
10/24/2021 M1.34 INCH CHAMPAIGN IL ASOS
ASOS STATION KCMI WILLARD AIRPORT.
0100 PM HEAVY RAIN 3 SSW SWEETWATER 40.02N 89.72W
10/24/2021 M1.27 INCH MENARD IL PUBLIC
&&PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
146 PM CDT SUN OCT 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM HEAVY RAIN 1 SW JACKSONVILLE AIRPO 39.77N 90.25W
10/24/2021 M3.17 INCH MORGAN IL AWOS
AWOS STATION KIJX JACKSONVILLE MUNI AP.
1023 AM HEAVY RAIN 1 NNW CAPITAL AIRPORT 39.85N 89.68W
10/24/2021 M2.04 INCH SANGAMON IL ASOS
ASOS STATION KSPI SPRINGFIELD CAPITAL AP.
0620 AM HEAVY RAIN 1 WNW SPRINGFIELD 39.81N 89.66W
10/24/2021 M1.82 INCH SANGAMON IL COCORAHS
COCORAHS STATION IL-SG-52 SPRINGFIELD 1.9
NNW.
1239 PM HEAVY RAIN 1 E CANTON 40.56N 90.02W
10/24/2021 M1.77 INCH FULTON IL COCORAHS
COCORAHS STATION IL-FL-17 CANTON 1.2 ESE.
1200 PM HEAVY RAIN 2 SE AUBURN 39.58N 89.72W
10/24/2021 M1.76 INCH SANGAMON IL MESONET
0700 AM HEAVY RAIN 3 W LELAND GROVE 39.78N 89.73W
10/24/2021 M1.73 INCH SANGAMON IL COCORAHS
COCORAHS STATION IL-SG-17 SPRINGFIELD 4.4 W.
0900 AM HEAVY RAIN 3 NNE ASHLAND 39.92N 89.99W
10/24/2021 M1.71 INCH MENARD IL COCORAHS
COCORAHS STATION IL-ME-13 TALLULA 3.0 WSW.
1018 AM HEAVY RAIN 1 SSW MURDOCK 39.78N 88.09W
10/24/2021 M1.61 INCH DOUGLAS IL COCORAHS
COCORAHS STATION IL-DG-12 CAMARGO 4.5 ESE.
1209 PM HEAVY RAIN 1 NE PEORIA INTL AIRPOR 40.67N 89.68W
10/24/2021 M1.60 INCH PEORIA IL ASOS
ASOS STATION KPIA PEORIA INTL AIRPORT.
1154 AM HEAVY RAIN 1 E DECATUR AIRPORT 39.83N 88.85W
10/24/2021 M1.51 INCH MACON IL ASOS
ASOS STATION KDEC DECATUR AP.
1100 AM HEAVY RAIN ASTORIA 40.23N 90.36W
10/24/2021 M1.48 INCH FULTON IL MESONET
0900 AM HEAVY RAIN 4 ENE SOUTH PEKIN 40.52N 89.60W
10/24/2021 M1.46 INCH TAZEWELL IL COCORAHS
COCORAHS STATION IL-TZ-26 PEKIN 3.6 SSE.
1025 AM HEAVY RAIN 1 NE PEORIA INTL AIRPOR 40.67N 89.68W
10/24/2021 M1.46 INCH PEORIA IL ASOS
ASOS STATION KPIA PEORIA INTL AIRPORT.
1200 PM HEAVY RAIN 4 S BONDVILLE 40.05N 88.37W
10/24/2021 M1.46 INCH CHAMPAIGN IL MESONET
MESONET STATION BNDI2 UI BONDVILLE CHAMPAIGN
9 SW IL US.
1100 AM HEAVY RAIN 2 NE MACKINAW 40.55N 89.33W
10/24/2021 M1.45 INCH TAZEWELL IL CO-OP OBSERVER
CO-OP OBSERVER STATION MACI2 MACKINAW 2NE.
0100 PM HEAVY RAIN NWS LINCOLN 40.15N 89.33W
10/24/2021 M1.40 INCH LOGAN IL OFFICIAL NWS OBS
RAINFALL SINCE MIDNIGHT.
1030 AM HEAVY RAIN YATES CITY 40.78N 90.02W
10/24/2021 M1.36 INCH KNOX IL CO-OP OBSERVER
CO-OP OBSERVER STATION YATI2 YATES CITY.
1253 PM HEAVY RAIN 1 SE WILLARD AIRPORT 40.03N 88.27W
10/24/2021 M1.34 INCH CHAMPAIGN IL ASOS
ASOS STATION KCMI WILLARD AIRPORT.
1025 AM HEAVY RAIN 1 E DECATUR AIRPORT 39.83N 88.85W
10/24/2021 M1.32 INCH MACON IL ASOS
ASOS STATION KDEC DECATUR AP.
1000 AM HEAVY RAIN 5 SSW LE ROY 40.29N 88.80W
10/24/2021 M1.31 INCH MCLEAN IL COCORAHS
COCORAHS STATION IL-MCL-7 LE ROY 4.1 SSW.
0100 PM HEAVY RAIN 3 SSW SWEETWATER 40.02N 89.72W
10/24/2021 M1.27 INCH MENARD IL PUBLIC
1227 PM HEAVY RAIN 1 SE WILLARD AIRPORT 40.03N 88.27W
10/24/2021 M1.25 INCH CHAMPAIGN IL ASOS
ASOS STATION KCMI WILLARD AIRPORT.
1050 AM HEAVY RAIN 1 E OLNEY 38.73N 88.07W
10/24/2021 M1.20 INCH RICHLAND IL COCORAHS
COCORAHS STATION IL-RC-3 OLNEY 0.7 E.
1156 AM HEAVY RAIN 1 SSW CENTRAL ILLINOIS 40.47N 88.92W
10/24/2021 M1.15 INCH MCLEAN IL AWOS
AWOS STATION KBMI CENTRAL ILLINOIS AIRPORT.
0956 AM HEAVY RAIN 1 SSW CENTRAL ILLINOIS 40.47N 88.92W
10/24/2021 M1.10 INCH MCLEAN IL AWOS
AWOS STATION KBMI CENTRAL ILLINOIS AIRPORT.
0745 AM HEAVY RAIN 1 WSW ROCHESTER 39.74N 89.56W
10/24/2021 M1.03 INCH SANGAMON IL COCORAHS
COCORAHS STATION IL-SG-67 ROCHESTER 1.0 SW.
1015 AM HEAVY RAIN GALESBURG AIRPORT 40.93N 90.43W
10/24/2021 M1.02 INCH KNOX IL AWOS
AWOS STATION KGBG GALESBURG MUNI AP.
0610 AM FLASH FLOOD JACKSONVILLE 39.73N 90.23W
10/24/2021 MORGAN IL LAW ENFORCEMENT
DELAYED REPORT. ROUTE STREET AND COUNTRY
CLUB ROAD WERE BARRICADED DUE TO FLOOD
WATER.
0700 AM HEAVY RAIN SOUTH JACKSONVILLE 39.71N 90.23W
10/24/2021 M3.60 INCH MORGAN IL CO-OP OBSERVER
CO-OP OBSERVER STATION JCKI2 JACKSONVILLE.
0700 AM HEAVY RAIN 2 E SOUTH JACKSONVILLE 39.71N 90.19W
10/24/2021 M3.59 INCH MORGAN IL COCORAHS
COCORAHS STATION IL-MG-14 JACKSONVILLE 2.6
SE.
0650 AM HEAVY RAIN 1 WNW SOUTH JACKSONVILL 39.72N 90.25W
10/24/2021 M3.58 INCH MORGAN IL COCORAHS
COCORAHS STATION IL-MG-9 JACKSONVILLE 1.2
SW.
0835 AM HEAVY RAIN 1 SW JACKSONVILLE AIRPO 39.77N 90.25W
10/24/2021 M2.89 INCH MORGAN IL AWOS
AWOS STATION KIJX JACKSONVILLE MUNI AP.
0840 AM HEAVY RAIN 3 S PETERSBURG 39.97N 89.85W
10/24/2021 M2.75 INCH MENARD IL PUBLIC
0655 AM HEAVY RAIN 1 SW JACKSONVILLE AIRPO 39.77N 90.25W
10/24/2021 M2.72 INCH MORGAN IL AWOS
AWOS STATION KIJX JACKSONVILLE MUNI AP.
0736 AM HEAVY RAIN 3 SW LOAMI 39.65N 89.88W
10/24/2021 M2.61 INCH SANGAMON IL TRAINED SPOTTER
0800 AM HEAVY RAIN 2 ESE CHATHAM 39.67N 89.67W
10/24/2021 M2.59 INCH SANGAMON IL COCORAHS
COCORAHS STATION IL-SG-11 1 ESE CHATHAM.
0800 AM HEAVY RAIN 5 SW BERRY 39.66N 89.54W
10/24/2021 M2.00 INCH SANGAMON IL PUBLIC
0700 AM HEAVY RAIN 3 SSE BLUFF SPRINGS 39.95N 90.33W
10/24/2021 M1.88 INCH CASS IL COCORAHS
COCORAHS STATION IL-CS-3 3 SE BLUFF SPRINGS.
0700 AM HEAVY RAIN 3 W LELAND GROVE 39.78N 89.73W
10/24/2021 M1.73 INCH SANGAMON IL COCORAHS
COCORAHS STATION IL-SG-17 SPRINGFIELD 4.4 W.
0835 AM HEAVY RAIN 1 NNW CAPITAL AIRPORT 39.85N 89.68W
10/24/2021 M1.33 INCH SANGAMON IL ASOS
ASOS STATION KSPI SPRINGFIELD CAPITAL AP.
0700 AM HEAVY RAIN 3 W EDINBURG 39.65N 89.45W
10/24/2021 M1.26 INCH CHRISTIAN IL COCORAHS
COCORAHS STATION IL-CN-4 EDINBURG 3.0 W.
0700 AM HEAVY RAIN 2 E SOUTHERN VIEW 39.76N 89.61W
10/24/2021 M1.25 INCH SANGAMON IL COCORAHS
COCORAHS STATION IL-SG-66 SPRINGFIELD 2.2
SE.
0652 AM HEAVY RAIN 1 NNW CAPITAL AIRPORT 39.85N 89.68W
10/24/2021 M1.17 INCH SANGAMON IL ASOS
ASOS STATION KSPI SPRINGFIELD CAPITAL AP.
0725 AM HEAVY RAIN BEECHER CITY 39.18N 88.78W
10/24/2021 M1.16 INCH EFFINGHAM IL CO-OP OBSERVER
CO-OP OBSERVER STATION BEEI2 BEECHER CITY.
0800 AM HEAVY RAIN 1 N GRANDVIEW 39.84N 89.62W
10/24/2021 M1.13 INCH SANGAMON IL CO-OP OBSERVER
CO-OP OBSERVER STATION SFDI2 SPRINGFIELD.
0800 AM HEAVY RAIN 2 E SOUTHERN VIEW 39.76N 89.60W
10/24/2021 M1.13 INCH SANGAMON IL CO-OP OBSERVER
CO-OP OBSERVER STATION SPNI2 LAKE
SPRINGFIELD.
0705 AM HEAVY RAIN 2 W RIVERTON 39.85N 89.58W
10/24/2021 M1.08 INCH SANGAMON IL COCORAHS
COCORAHS STATION IL-SG-4 2 W RIVERTON.
0700 AM HEAVY RAIN 1 SSE EFFINGHAM 39.11N 88.53W
10/24/2021 M1.03 INCH EFFINGHAM IL CO-OP OBSERVER
CO-OP OBSERVER STATION EFMI2 EFFINGHAM 1SE.
0700 AM HEAVY RAIN 1 E TAYLORVILLE AIRPORT 39.53N 89.31W
10/24/2021 M1.02 INCH CHRISTIAN IL CO-OP OBSERVER
CO-OP OBSERVER STATION TAYI2 2.5 W
TAYLORVILLE.
0700 AM HEAVY RAIN 1 NW BUFFALO 39.86N 89.42W
10/24/2021 M1.00 INCH SANGAMON IL CO-OP OBSERVER
CO-OP OBSERVER STATION BUFI2 BUFFALO.
&&Special Weather Statement National Weather Service Lincoln IL 335 PM CDT Sun Oct 24 2021 ILZ027-029-036-242100- Peoria-Knox-Fulton- 335 PM CDT Sun Oct 24 2021 ...A strong thunderstorm will impact portions of northern Fulton, south central Knox and southwestern Peoria Counties through 400 PM CDT... At 334 PM CDT, Doppler radar was tracking a strong thunderstorm over New Philadelphia, or 11 miles east of Macomb, moving northeast at 55 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. This strong thunderstorm will be near... Cuba around 345 PM CDT. Fairview around 350 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4065 9044 4080 9011 4054 8992 4040 9045 TIME...MOT...LOC 2034Z 241DEG 56KT 4049 9047 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH NMB
Special Weather Statement National Weather Service Lincoln IL 400 PM CDT Sun Oct 24 2021 ILZ027-029-036-037-242130- Tazewell-Peoria-Knox-Fulton- 400 PM CDT Sun Oct 24 2021 ...A strong thunderstorm will impact portions of northeastern Fulton, southeastern Knox, northwestern Tazewell and western Peoria Counties through 430 PM CDT... At 359 PM CDT, Doppler radar was tracking a strong thunderstorm near Farmington, or 8 miles north of Canton, moving northeast at 55 mph. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. This strong thunderstorm will be near... Yates City around 405 PM CDT. Elmwood and Trivoli around 410 PM CDT. Hanna City and Brimfield around 415 PM CDT. This includes the following highways... Interstate 474 between mile markers 4 and 8. Interstate 74 between mile markers 68 and 83. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4049 9023 4068 9036 4093 8986 4063 8962 TIME...MOT...LOC 2059Z 237DEG 50KT 4068 9007 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<30 MPH NMB
The Lincoln radar (KILX), 53 km away, was scanning. The volume nearest the first event began at 22:18 UTC.
11 thunderstorm wind, 2 hail, 2 flash flood, 1 flood. Local standard time, as filed.
Several tree limbs were blown down.
Numerous trees and power lines were blown down.
A large tree was blown onto a metal shed.
Numerous trees and power lines were blown down.
Damage was reported along the length of Vandalia Road on the south side of Jacksonville. Numerous trees and power lines were blown down and the facade was torn off a church.
Water was flowing across Route 100 around Bryant.
A tree was blown onto IL 125 near downtown Ashland.
Power lines were blown down.
A vehicle was swept off the road by flood waters about 4 miles north of Rushville, leading to a water rescue of the driver.
Water was flowing across the roadway northwest of Virginia.
A tree was blown down.
A machine shed was destroyed and a small garage was damaged.
A tree was blown onto the roadway west of Moweaqua.
A tree was blown onto a house.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2021Every state in 2021This day in weather historyWarnings in Illinois, October 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 988075, 988077, 988084, 988076, 988079, 988073, 988070, 988083, 988074, 988085, 988071, 988072, 988078, 988081, 988080, 988082.